Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|Grayvyn - Thu Jul 08, 2010 12:25 am||
I'm 15, and since a school field trip to DC in 9/2010 (probably a coincidence), I break out in Hives for anywhere between 1-30 minutes. My upper chest ALWAYS gets red, and in extreme breakouts I am entirely red (one of these bad breakouts happened in my doctor's office & I got a referral to a doctor @ Vanderbuilt ASAP Clinic). The best way to describe the feeling is that needles are pushing out of my skin.
What brings the Hives on is...
HEAT!!! Mainly heat.
when I get out of the shower & I put on a new set of clothes (idk why)
50% it's comepletely random with nothing bringing it on (ex. My dad and I were relaxing & bowling & BAM.)
I've basically never leave the house now & have transferred to a completely different school with only 10 ppl in it (to relax me...)
my doctor has me on 4 antihistimenes, although my insurance won't fill 2 of them, working on it.
Posting this in desperation.
|Dr.M.jagesh kamath - Mon Jul 12, 2010 10:35 am||
Hello,Urticarias or hives as they are called if they persist as episodes for more than 6 to 8 weeks would be called chronic urticaria.Idiopathic urticarias are the types in which cause remains unknown.The treatments are rather palliative than curative.The good thing about this rather disturbing condition is that prognosis is good.Also spontaneous remission is most likely.
The main treatment is indeed antihistamines and treatment would mean finding the right dose without severe side effects.
You will have to persist in taking medications,and surely you would recover in time, possibly in a few months.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.